Bike Forums

Bike Forums (http://www.bikeforums.net/forum.php)
-   General Cycling Discussion (http://www.bikeforums.net/general-cycling-discussion/)
-   -   My bits are taking a real hammering for some reason (http://www.bikeforums.net/general-cycling-discussion/228032-my-bits-taking-real-hammering-some-reason.html)

mikemck 09-13-06 02:12 PM

My bits are taking a real hammering for some reason
 
For about the past week or so, I thought I had a serious stomach virus, but I think my testicles are just taking a beating while I'm riding. Although it does not really feel like it while I'm actually riding.
My gut feels like I've been kicked in the cojones almost constantly now.

I have my seat adjusted for a very slight up-tilt, which was the most comfortable. I wear just plain baggy shorts while riding. Will a cup or strap alleviate this problem?

spider-man 09-13-06 02:22 PM

I would stop riding until you figure it out. There was someone on the forums a while back who had torsion -- which you do not want.

DMF 09-13-06 02:43 PM

There's a damn good reason most bikers wear tight pants. Time for a padded lycra short/bib.

Also, tilt the seat nose down a smidgen (not much) and see if that helps.

mikemck 09-13-06 03:01 PM

I'm really hoping to not stop riding, if I can help it. Other than this problem, I feel better now than I have in years.

I'll try tilting the seat downward a bit. Are there lycra undershorts or some such? I really do not want to wear lycra outerwear if I can help it. Nothing wrong with lycra or the people who wear it, it just does not appeal to me.

What is torsion, BTW?

Rowan 09-13-06 03:37 PM

You can wear lycra bikeshorts under the shorts you currently use. Be careful that you don't get bike shorts with a chamois that are too tight for you, as that can result in something similar occurring, or worse -- development of a "third" testicle.

It is likely that if you don't have any support under your current shorts, that your testicles are moving around much more than they should, putting stress on the vas which in turn react to the rough-up treatment further into your gut. Bike shorts without a chamois provide the support, and are cooler under overshorts.

All in my own experience...

ericgu 09-13-06 08:54 PM

Quote:

Originally Posted by mikemck
I'm really hoping to not stop riding, if I can help it. Other than this problem, I feel better now than I have in years.

I'll try tilting the seat downward a bit. Are there lycra undershorts or some such? I really do not want to wear lycra outerwear if I can help it. Nothing wrong with lycra or the people who wear it, it just does not appeal to me.

What is torsion, BTW?

You can mountain biking shorts that look like normal shorts but are built like bike shorts.

Info on a torsion here:

http://www.nlm.nih.gov/medlineplus/e...cle/000517.htm

Mr. Beanz 09-13-06 09:13 PM

Maybe your seat is too high. Lower it a bit and see ifthere is a difference. I feel a difference even just wearing differ shorts. Maybe your huevos or smashing while you rock side ot side reaching for the pedals.

DavidLee 09-13-06 09:15 PM

If it is too painful I would stop riding for awhile & perhaps see a doctor. As stated you could try tilting the seat down a little & / or try some bike shorts.

Quote:

Originally Posted by Rowan
You can wear lycra bikeshorts under the shorts you currently use. Be careful that you don't get bike shorts with a chamois that are too tight for you, as that can result in something similar occurring, or worse -- development of a "third" testicle.

:eek:

Seriously, what do you mean 3rd testicle?
http://smilies.vidahost.com/cwm/cwm/eek2.gif

o-dog 09-13-06 09:46 PM

padded shorts of some kind will most likely solve your problem... I've gotten so used to them that I can't ride without em anymore

REI makes baggy MTB shorts with padded chamoises (sp?) ... that's what I use during the warm months... they even have side pockets for your keys

http://www.rei.com/online/store/Prod...cat=REI_SEARCH

pelotonofdeath 09-14-06 08:19 AM

Have you had a vasectomy in the last while? Ever since mine- I've been predisposed to increased discomfort on occasion. Sometimes on the bike sometimes just for no apparent reason- thinking the MDs may have gotten too ambitious with the scalpel??? No other uh um problems to speak but I now have the semen equivalent of N/A Beer.

Rowan 09-14-06 10:33 AM

Quote:

Originally Posted by DavidLee
Seriously, what do you mean 3rd testicle? .


The doctor informed me that a lump I discovered after PBP-2003 and during a tour across Northern Europe was due to irritation of the vas where it connects to the testicle. The vas is the bit of tubing that connects the testicle to the body and, I think, is the bit cut and sealed in a vasectomy (hence vas-ectomy).

Pedalling in the bikeshorts I had at the time meant what must have been excessive movement of the testicle in question, and it tugged on the vas. The lump actually grows to be quite a size, and can even double the size of the original testicle... and feels like another one. Hence the description of a "third" testicle. The problem also can occur after a vasectomy because the vas becomes irritated (annoyed???).

The doctor said there wasn't anything to be done, then related how an Italian family had as its symbol, three balls for this very reason.

serpico7 09-14-06 10:40 AM

If I were you, I would stop riding until the pain goes away. Once it does, try some easy riding using the tips others have posted. You can also try a very firm saddle that forces most of your weight onto your sit bones. I switched to a Specialized Toupe - hard as a rock, but the only pain I have now is on my sit bones, and I figure it's just a matter of time until the bones get accustomed to the new saddle.

Denny Koll 09-14-06 11:20 AM

I think I would apply a hot poultice consisting of Cayenne Pepper and Ben Gay after every ride and see if that makes it feel better.


All times are GMT -6. The time now is 09:18 AM.